Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Was operated for low gradeoligodendroglioma. Had regular convulsions after stopping eption. Having loss of smell and taste

User rating for this question
Very Good
Answered by

Spine Surgeon
Practicing since : 1998
Answered : 116 Questions
Worthy Dr. XXXXXXX Ji With regards ,My wife was operated for Low gradeoligodendroglioma of left frontal region on 1.01.2008.Sir she was taking the medicine named Eption 200mg But has stopped taking after three years that is in the month of July 2010. Sir on 11th of August 2013 she had regular convulsions/ Fits were felt for six hours on the same day.Dr. advised for MRI /PET scan .The report of PET Scan showed Craniotomy defect is seen in the left frontal region with post operative cavity in the left frontal lobe.. No abnormal FDG uptake in the brain.Dr. has put us on the Eption 300mg. She has lost the smell power & is complainting that though she can differentiate the SALT / Sugar & Peeper but she is feeling the same taste of food which is blended with some/same type of medicines.As per our Doctor there might be some damage during the convulsions on 11.08.2013 & has denied any treatement for this. My request is please guide / suggest us new XXXXXXX & tell us that what will be the effect of Eption. Should we give her any brain tonic so that she can & reclaim the problem of taste. With regards, XXXX XXXXXXX Trikuta Nagar Jammu (J&K) Mob.0000 0000
Posted Sat, 23 Nov 2013 in Brain Tumor
Answered by Dr. S K Mishra 2 hours later
Brief Answer: If PETMRI was not done then I will advise your wife to undergo a MRI brain Detailed Answer: Thanks for query, Its standard practice to stop anticonvulsants after 3 years of seizure free interval. At the same time it is not uncommon to see convulsion after stopping drug. Your Doctor seems right ,there might be some damage during the convulsions and there is no such treatment for this. Has your wife undergone PETMRI or PETCT or only PET. If PETMRI was not done then I will advise your wife to undergo a MRI brain as FDG may sometimes miss recurrence if recurrent lesion is isometabolic particularly in case of your wife as tumor was low grade. Regarding eptoin it is in usual doses and is for prevention of seizures. Like many other drugs there are side effects of Eption too, however Your wife has already taken it for 3 years apparently safely. There is no proven role of tonics but doctors supplement folic acid with eptoin and sometimes methicobal. Hope I was able to answer your query.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor